Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 334, NWS Shreveport, LA

September 9, 1997Ouachita Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 9, 1997, 8:14 AM CDT for Ouachita Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 1997, 8:14 AM CDT (13:14 UTC)
Expired
Sep 9, 1997, 9:15 AM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1997-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1930 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1997-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1930 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.7
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 091315 RRA
SVRSHV
LAC073-091415-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 AM CDT TUE SEP 9 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  915 AM CDT
FOR THE FOLLOWING AREA...
 
IN NORTHEAST LOUISIANA
 
   ...OUACHITA PARISH
 
AT 815 AM CDT THE SHREVEPORT DOPPLER WEATHER RADAR INDICATED A
SEVERE THUNDERSTORM ABOUT 10 MILES WEST OF MONORE. IT IS MOVING
TOWARDS THE SOUTHEAST AT 30 MPH.  THIS MOVEMENT WILL TAKE THIS
THUNDERSTORM BETWEEN MONROE AND CADEVILLE.
 
WINDS IN EXCESS OF 60 MPH AND POSSIBLE HAIL CAN BE EXPECTED WITH
THIS THUNDERSTORM.
 
PEOPLE OUTSIDE SHOULD MOVE TOJ A STRONG BUILDING AND STAY AWAY
FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 2:38 AM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Sep 9, 2:38 AM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 AM CDT TUE SEP 9 1997

FIRST SHORT WAVE IN THE INCREASING NORTHWEST FLOW...IS PRODUCING
ISOLATED STORMS OVER SOUTHWEST AR...SECOND AND STRONGER SHORT WAVE
WILL PUSH COLD FRONT CURRENTLY IN NORTHWEST KANSAS INTO THE CWA TODAY
AND SHOULD BE EXITING THE SOUTHERN PORTIONS OF CWA BY 10/12Z. COLD
FRONT SHOULD EXTEND FROM SOUTHERN AR TO JUST NORTH OF SHV TO SOUTH
OF ACT AT 10/00Z...ETA HINDS AT HOLDING THE FRONT UP SOME OVER NORTH
LA AND EXTREME EAST TX THIS EVENING. WITH L.I.`S -7 TO -8 AND CAPES
OF 3000 J/KM AND SOME VEERING WITH LOW LEVEL FLOW OUT OF THE SOUTHWEST.
COULD SEE A COUPLE OF SEVERE STORMS PER SELS OUTLOOK...BUT WITH ONLY
20% CHANCE WILL NOT MENTION IN FORECAST AT THIS TIME. MOS APPEARS A
TAD HIGH IN ALL BUT EAST TX TODAY...MINS LOOK OK...HIGHS ON WED
MOS APPEAR TO HIGH AND AVN TO LOW...SO WILL COMPROMISE.

SHV 94/67/88 220  MLU 93/67/87 220

IV

Nearby

Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.